Louisiana, 2019

Tornado and Damaging Winds in Louisiana, April 25, 2019

April 25, 2019 · NWS LCH · 4 events in 3 counties and zones

A line of thunderstorms ahead of a cold front produced a pair of tornadoes and a few other reports of damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$16,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

A line of thunderstorms ahead of a cold front produced a pair of tornadoes and a few other reports of damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Apr 25, 3:37 AM CST, 19 minutes earlier.

Area forecast discussion, Apr 25, 3:37 AM CST, 19 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
437 AM CDT Thu Apr 25 2019

.DISCUSSION...Tornado Watch 100 remains in effect until 600 AM for
northern portions of the forecast area.

Radar depicting showers and thunderstorms aligned along a cool
front extending from near Leesville to the Beaumont area. One
Severe Thunderstorm Warning is now in effect along with several
Significant Weather Advisories. Convection will end west to east
as the day progresses as low pressure now over extreme northeast
Texas advances northeast, and the accompanying cool front treks
east across the forecast area. Favorable shear as well as
sufficient instability will keep the severe weather threat
ongoing until the frontal passage.

Dry high pressure then becomes reestablished through the
remainder of the week with temperatures trending toward seasonal
norms. Not seeing a return chance of rains until Tuesday of the
new week.

&&

.MARINE...Showers and thunderstorms can be expected today
along and ahead of a cool front advancing across the northwest
Gulf. Rains will end with passage of the boundary with an extended
dry weather pattern then returning. Winds will become moderate
westerly in the wake of the front, trending offshore overnight
and Friday, and southerly for the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  78  60  78  54 /  70  10   0   0
LCH  79  62  81  58 /  60   0   0   0
LFT  79  61  79  57 /  80  10   0   0
BPT  80  62  82  61 /  40   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Exercise Caution through this afternoon for GMZ450-
     452-455-470-472-475.

&&

PUBLIC...23
Hazardous weather outlook, Apr 24, 1:49 PM CST, 14 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
249 PM CDT Wed Apr 24 2019

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
252100-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
249 PM CDT Wed Apr 24 2019

This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.

.DAY ONE...This Afternoon and Tonight

Showers and thunderstorms will be incoming from the west
overnight as a vigorous storm system advances northeast across
Texas. The potential for heavy rain exists, as well as a severe
weather threat for damaging hail and straight-line winds. While
not expected, isolated tornadoes are also possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The heavy rain and severe weather potential will continue through
Thursday morning. Shower and thunderstorm activity will then
diminish through the afternoon from west to east. Dry weather can
be expected Thursday night through the weekend and on into next
week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely not be required.

GMZ430-432-435-450-452-455-470-472-475-252100-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
249 PM CDT Wed Apr 24 2019

This Hazardous Weather Outlook is for portions of Gulf of Mexico.

.DAY ONE...This Afternoon and Tonight

Southerly winds will strengthen through the late afternoon, then
linger through tonight...small craft should exercise caution,
especially over the Gulf coastal waters beyond 20 nautical miles.

Showers and thunderstorms will be incoming from the west
overnight as a vigorous storm system advances northeast across
Texas. A few strong to severe thunderstorms will be possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A severe weather potential will continue through Thursday
morning. Shower and thunderstorm activity will then diminish
through the afternoon west to east.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be required.

25

In the hours before

Special weather statement, Apr 25, 2:01 AM CST, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
301 AM CDT Thu Apr 25 2019

LAZ027-030-041-TXZ180-201-215-216-259>262-250900-
Calcasieu LA-Beauregard LA-Vernon LA-Orange TX-Jefferson TX-
Hardin TX-Southern Newton TX-Northern Newton TX-Northern Jasper TX-
Southern Jasper TX-Tyler TX-
301 AM CDT Thu Apr 25 2019

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BEAUREGARD...WEST CENTRAL
CALCASIEU AND VERNON PARISHES...NORTHERN JEFFERSON...SOUTHEASTERN
TYLER...NEWTON...EASTERN HARDIN...ORANGE AND SOUTHEASTERN JASPER
COUNTIES UNTIL 400 AM CDT...

At 300 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Burkeville to Nome. Movement was northeast
at 40 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Beaumont, Port Arthur, Nederland, Port Neches, Lumberton, Vidor,
Bridge City, Leesville, Silsbee, Newton, Kirbyville, Sour Lake,
Rosepine, Merryville, Anacoco, Nome, Singer, Evadale, Toledo Bend Dam
and Fields.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Tornado Watch remains in effect until 600 AM CDT for central,
southwestern and west central Louisiana...and southeastern Texas.

LAT...LON 3133 9293 2997 9389 2996 9444 3011 9445
      3011 9450 3117 9374 3117 9358 3120 9355
      3128 9353 3128 9344 3136 9339 3137 9303
TIME...MOT...LOC 0800Z 229DEG 34KT 3101 9357 3003 9440

Landreneau
Special weather statement, Apr 25, 3:09 AM CST, 47 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
409 AM CDT Thu Apr 25 2019

LAZ027-028-030-251000-
Beauregard LA-Vernon LA-Rapides LA-
409 AM CDT Thu Apr 25 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RAPIDES...NORTH
CENTRAL BEAUREGARD AND CENTRAL VERNON PARISHES UNTIL 500 AM CDT...

At 409 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Kurthwood to near Junction. Movement was
northeast at 35 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Leesville, Rosepine, Merryville, Lena, Fort Polk, Slagle, Deridder,
New Llano, Hutton, Clifton, Flatwoods, Kurthwood, Simpson and
Pickering.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Tornado Watch remains in effect until 600 AM CDT for central,
southwestern and west central Louisiana.

LAT...LON 3150 9274 3099 9305 3075 9354 3137 9318
      3137 9303 3136 9299 3135 9298 3135 9295
      3137 9295 3137 9292 3139 9291 3139 9289
      3142 9287 3142 9285 3144 9281 3146 9281
      3148 9276
TIME...MOT...LOC 0909Z 237DEG 28KT 3137 9315 3082 9346

RM12
Special weather statement, Apr 25, 3:12 AM CST, 44 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
412 AM CDT Thu Apr 25 2019

TXZ201-215-216-259-261-251000-
Orange TX-Jefferson TX-Hardin TX-Northern Jasper TX-
Southern Jasper TX-
412 AM CDT Thu Apr 25 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEFFERSON...
HARDIN...NORTHWESTERN ORANGE AND SOUTHEASTERN JASPER COUNTIES UNTIL
500 AM CDT...

At 412 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Devers to near Evadale.
Movement was northeast at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Beaumont, Lumberton, Silsbee, Kountze, Sour Lake, Nome, Saratoga,
Evadale, Buna, Bevil Oaks, China, Pine Forest, Lakeview, Weiss Bluff,
Gist, Honey Island and Batson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Tornado Watch remains in effect until 600 AM CDT for southeastern
Texas.

LAT...LON 3058 9388 3025 9390 2991 9444 3011 9445
      3011 9460 3032 9467
TIME...MOT...LOC 0912Z 225DEG 13KT 3010 9453 3032 9410

Landreneau

The radar

The Ft Polk radar (KPOE), 34 km away, was scanning. The volume nearest the first event began at 09:55 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind, 1 tornado. Local standard time, as filed.

Thunderstorm Wind, Beauregard

When
April 25, 3:56 AM CST
Where
Beauregard County, 6.01 mi WNW of Sugartown
Measured
76 kt (87 mph) estimated gust
Property damage
$6,000
Reported by
NWS Storm Survey
Coordinates
30.870, -93.090

Inflow to a tornado in Sugartown produced damage to a roof of a shed. Numerous trees were also damaged or downed.

Tornado, Beauregard

When
April 25, 3:56 AM CST to 4:01 AM CST
Where
Beauregard County, 6.55 mi WNW of Sugartown to 6.19 mi NW of Sugartown
Rating
EF1
Path length
3.17 mi
Path width
500 yd
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
30.863, -93.104

A tornado touched down on south side of Highway 112,|and lifted along Highway 399 near the Whiskey Chitto. Numerous |trees were blown down or snapped with a few trees uprooted. One |home had a portion of roof flashing stripped. Maximum estimated winds were 104 MPH.

Thunderstorm Wind, Rapides

When
April 25, 4:49 AM CST
Where
Rapides County, 0.91 mi SE of Alexandria
Measured
50 kt (58 mph) estimated gust
Reported by
NWS Employee
Coordinates
31.290, -92.460

Trees and power lines downed by a storm.

Thunderstorm Wind, Avoyelles

When
April 25, 7:12 AM CST
Where
Avoyelles County, Moreauville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
NWS Employee
Coordinates
31.030, -91.980

A tree was downed onto a home causing roof damage.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2019Every state in 2019This day in weather historyThe tornado archive for Louisiana, 2019Warnings in Louisiana, April 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 820506, 820509, 820507, 820508.